Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 6, 2010, 3:18 AM CDT for 14 counties in Kansas. It took effect at May 6, 2010, 11:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 3:18 AM CDT (08:18 UTC)
- In effect from
- May 6, 2010, 11:00 PM CDT
- Expired
- May 7, 2010, 12:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS73 KICT 060818 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT THU MAY 6 2010 KSZ032-033-047-048-050-067-082-062215- /O.NEW.KICT.WI.Y.0020.100507T0400Z-100507T1000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN 318 AM CDT THU MAY 6 2010 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM CDT FRIDAY. * TIMING...STRONG GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A SHARP SOUTHWARD MOVING COLD FRONT FOR TONIGHT ACROSS CENTRAL KANSAS. * WINDS...SUSTAINED FROM THE NORTHWEST AROUND 30 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON EAST-WEST ROADWAYS IN CENTRAL KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
4 follow-up statements
949 WWUS73 KICT 062053 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 353 PM CDT THU MAY 6 2010 KSZ049-051-052-068-083-091-092-070500- /O.EXB.KICT.WI.Y.0020.100507T0800Z-100507T1700Z/ SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... WICHITA...ANTHONY...HARPER...WELLINGTON 353 PM CDT THU MAY 6 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CDT FRIDAY. * TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND A SHARP SOUTHWARD MOVING COLD FRONT LATE TONIGHT ACROSS THE AREA. * WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY INTO FRIDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-067-082-070500- /O.EXT.KICT.WI.Y.0020.100507T0400Z-100507T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN 353 PM CDT THU MAY 6 2010 ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON CDT FRIDAY. * TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND A SHARP SOUTHWARD MOVING COLD FRONT TONIGHT ACROSS THE AREA. * WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY INTO FRIDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DARMOFAL/JAKUB
639 WWUS73 KICT 070433 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1133 PM CDT THU MAY 6 2010 KSZ032-033-047-048-050-067-082-071030- /O.CON.KICT.WI.Y.0020.000000T0000Z-100507T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN 1133 PM CDT THU MAY 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT FRIDAY. * TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND A SHARP SOUTHWARD MOVING COLD FRONT TONIGHT ACROSS THE AREA. * WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY INTO FRIDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051-052-068-083-091-092-071030- /O.CON.KICT.WI.Y.0020.100507T0800Z-100507T1700Z/ SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... WICHITA...ANTHONY...HARPER...WELLINGTON 1133 PM CDT THU MAY 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CDT FRIDAY. * TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND A SHARP SOUTHWARD MOVING COLD FRONT LATE TONIGHT ACROSS THE AREA. * WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY INTO FRIDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON/DARMOFAL/JAKUB
244 WWUS73 KICT 070848 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 348 AM CDT FRI MAY 7 2010 KSZ032-033-047>052-067-068-082-083-091-092-071700- /O.CON.KICT.WI.Y.0020.000000T0000Z-100507T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 348 AM CDT FRI MAY 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. * TIMING...STRONG GUSTY NORTH WINDS WILL CONTINUE THROUGH THE MORNING...BEHIND THE COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT. * WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHRECK
983 WWUS73 KICT 071652 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1152 AM CDT FRI MAY 7 2010 KSZ032-033-047>052-067-068-082-083-091-092-071800- /O.EXP.KICT.WI.Y.0020.000000T0000Z-100507T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1152 AM CDT FRI MAY 7 2010 ...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY. NORTHWEST WINDS AT 20 TO 30 MPH WILL CONTINUE TO DIMINISH ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 5, 11:44 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 5, 11:44 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1144 PM CDT WED MAY 5 2010 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU 00 UTC NORTH AMERICAN MODEL STILL STRUGGLING WITH LOW LEVEL MOISTURE AND CLOSED 850MB HIGH ALONG NORTHWEST KS/SOUTHWEST NEBRASKA BORDER. LOCAL RUNS OF WRF AND 1200 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL DOING QUITE A BIT BETTER WITH THIS...WHICH SUGGEST SOME INCREASE IN 850MB RELATIVE HUMIDITY BUT MAINLY FEW-SCT HIGH BASED CUMULUS/LOW ALTOCUMULUS. WINDS SHOULD INCREASE DURING THE DAY ALONG WITH THE CUMULUS IN THE AFTERNOON ALONG/AHEAD OF THE WARM FRONT. SOME POSSIBILITY OF PRECIPITATION IN THE VICINITY OF KSLN/KRSL DURING THE LATE AFTERNOON/EVENING. BETTER CHANCE MAY BE AT KRSL...WITH WARM FRONT IN THE AREA LONGER AND COLD FRONT PASSAGE AROUND 0500 UTC. WITH WARM FRONT LIFTING NORTH...KSLN COULD CLEAR DURING THE EVENING WITH GUSTY SOUTH WINDS. GIVEN MARGINAL MOISTURE ONLY WENT VCTS AT KRSL AND CUMULONIMBUS AT SLN. -HOWERTON && .PREV DISCUSSION... /ISSUED 704 PM CDT WED MAY 5 2010/ UPDATE... MINOR TWEAKS TO GOING FORECAST TO ACCOUNT FOR DEWPOINTS AND TEMPERATURES AT LATE AFTERNOON. WILL TAKE A CLOSER LOOK AT SKY GRIDS AFTER SEEING SOME OF THE 0000 UTC DATA. -HOWERTON AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU RELATIVELY LIGHT WINDS EXPECTED DURING THE NIGHT WITH ONLY HIGH CLOUDS TO DEAL WITH. SOME CONCERN THAT THE EAST/UPSLOPE FLOW IN SOUTHEAST KS MAY RESULT IN SOME MVFR FOG AFTER MIDNIGHT WHICH WOULD PERSIST THROUGH DAYBREAK. INITIAL CONCERN THAT HIGH BASED CUMULUS WILL BECOME EXTENSIVE DURING THE MORNING IN THE RETURN FLOW...BUT CLOSER EXAMINATION OF THIS MORNINGS UPPER AIR...TUL ACARS SOUNDINGS AND VERY LIMITED CUMULUS ACROSS HIGHER TERRAIN OF NORTHWEST AR...SUGGEST MODELS WERE A BIT TOO AGGRESSIVE WITH 850MB MOISTURE. MIDDAY LOCAL WRF16 RUN SEEMED MUCH MORE REALISTIC... WHICH SUGGESTED FEW-SCT CUMULUS WITH 850MB MOISTURE DURING THE DAY. GUSTY WINDS LIKELY BY MID-LATE MORNING FOR MOST SITES. KEPT FORECAST DRY WITH BEST CHANCES OCCURING IN THE EVENING/NIGHT. -HOWERTON PREV DISCUSSION... /ISSUED 308 PM CDT WED MAY 5 2010/ DISCUSSION... FORECAST CONCERNS...CONVECTIVE CHANCES/SEVERE POTENTIAL THURSDAY EVENING...AND THEN AGAIN EARLY NEXT WEEK. CHANCE FOR SEVERE WEATHER LOOK TO BE INCREASING FOR LATE THURSDAY ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. A FAIRLY VIGOROUS UPPER SHORTWAVE TROF ACROSS THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES BY THURSDAY MORNING...AND ACROSS THE NORTHERN PLAINS THURSDAY NIGHT. THE INITIAL LOW AND MID-LEVEL MOISTURE ADVECTION/LIFT IN THE RETURN FLOW AHEAD THIS SYSTEM MAY RESULT IN SOME ACCAS THURSDAY MORNING...THOUGH ANY ELEVATED INSTABILITY LOOKS VERY WEAK WITH DEVELOPING WARM ADVECTION ALOFT MOST LIKELY CAPPING THIS SMALL POTENTIAL IN THE MORNING. HOWEVER THE GFS AND NAM DEVELOP MODERATE INSTABILITY ALONG/SOUTH OF THE SURFACE WARM FRONT BY EARLY EVENING...THOUGH THEY DIFFER ON THE NORTHWARD MOVEMENT OF THE FRONT. THIS WILL BE CRITICAL TO THE INITIATION AND PLACEMENT OF THE DEVELOPING CONVECTION LATE THURSDAY...WITH THE NAM SHOWING A SLOWER NORTHWARD MIGRATION OF THE WARM FRONT. THIS WOULD SUGGEST A BETTER CHANCE FOR STRONG TO SEVERE CONVECTION TO AFFECT CENTRAL KANSAS INTO THURSDAY EVENING...AND POSSIBLY PROPAGATING/DEVELOPING FURTHER SOUTH INTO PORTIONS OF SOUTH CENTRAL/SOUTHEAST KANSAS AS WELL. THE STRONG DEEP LAYER SHEAR AND MODERATE INSTABILITY WILL SUPPORT ORGANIZED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. A CONDITIONAL RISK FOR TORNADOES WILL ALSO EXIST ALONG THE WARM FRONTAL BOUNDARY AND JUST EAST OF THE DRY-LINE/TRIPLE POINT INTERSECTION...WHICH MAY NOW TRANSLATE EAST ACROSS THE FORECAST AREA ON THURSDAY EVENING. BOTTOM-LINE...WILL UPGRADE HAZARDOUS WEATHER OUTLOOK FOR THE SEVERE POTENTIAL LATE THURSDAY. TEMPERATURES WILL BE TRICKY ON THURSDAY AS WELL...DEPENDING ON MOVEMENT/POSITION OF THE AFOREMENTIONED WARM FRONT. HIGH CONFIDENCE FOR THE WARMEST MAXS STILL RESIDES ACROSS THE SOUTHERN FORECAST AREA...WITH A LATE DAY RALLY TOWARD 00Z/FRI STILL POSSIBLE ALLOWING THE NORTHERN AREAS TO SEE MAXS APPROACHING 80F. OTHERWISE...A RATHER EXPANSIVE MODIFIED CANADIAN AIRMASS WILL DROP SOUTH ACROSS THE PLAINS/MIDWEST ON FRIDAY PROVIDING A COOLISH WEEKEND TO THE AREA. CHANCES FOR PRECIP COULD RETURN BY SUNDAY AS ELEVATED LIFT AND MOISTURE DEVELOPS WELL OUT AHEAD OF THE DEVELOPING UPPER TROF OFF THE CALIFORNIA COAST. THE GFS AND ECMWF DIFFER ON THE HANDLING OF THE WESTERN UPPER TROF EARLY NEXT WEEK...WITH THE GFS MORE OR LESS LIFTING IT BODILY NORTHEAST AND MORE SLOWLY FROM MONDAY INTO WEDNESDAY. THE ECMWF IS A BIT QUICKER WITH A LEAD PIECE OF THE TROF ENERGY ON MONDAY...WITH THE UPPER TROF RELOADING ACROSS THE WEST INTO MID-WEEK. BOTH STILL SUPPORT A GOOD CHANCE FOR CONVECTION AND SEVERE WEATHER FOR LATE MONDAY...THOUGH CONFIDENCE IS NOT AS HIGH REGARDING POPS/CONVECTIVE TRENDS INTO TUESDAY AND WEDNESDAY. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 83 51 66 / 10 10 20 10 HUTCHINSON 48 84 49 65 / 10 10 30 10 NEWTON 49 82 50 65 / 10 10 30 10 ELDORADO 50 82 53 67 / 10 10 30 10 WINFIELD-KWLD 51 85 53 69 / 10 10 10 10 RUSSELL 46 78 44 63 / 10 20 40 10 GREAT BEND 47 81 45 64 / 10 10 30 10 SALINA 48 79 48 64 / 10 10 40 10 MCPHERSON 48 81 49 64 / 10 10 30 10 COFFEYVILLE 52 84 57 70 / 10 10 10 10 CHANUTE 50 82 55 68 / 10 10 30 10 IOLA 49 81 54 68 / 10 10 30 10 PARSONS-KPPF 52 83 56 69 / 10 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 5, 3:42 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT WED MAY 5 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA FROM LATE AFTERNOON THURSDAY INTO THURSDAY NIGHT. STRONG STORMS CAN BE EXPECTED...WITH A SLIGHT RISK FOR SEVERE STORMS MAINLY NORTH OF HIGHWAY 54. THE PRIMARY RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND GUSTS TO 70 MPH. ANOTHER MORE POTENT STORM SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS TO THE ENTIRE AREA EARLY NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY FROM LATE MONDAY INTO TUESDAY. PLEASE CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATES AND FURTHER DETAILS ON THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY EVENING...FOR AREAS MAINLY NORTH OF HIGHWAY 54. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/CJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.